Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 74, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 19, 2013, 10:03 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2013, 10:03 AM EST (15:03 UTC)
- Expired
- Nov 19, 2013, 3:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
286 WHUS71 KCLE 191503 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1003 AM EST TUE NOV 19 2013 LEZ145>147-192000- /O.NEW.KCLE.SC.Y.0074.131119T1503Z-131119T2000Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH- 1003 AM EST TUE NOV 19 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL CRAFT ADVISORY FROM VERMILION TO GENEVA-ON-THE-LAKE UNTIL 3 PM THIS AFTERNOON. * WINDS AND WAVES: WAVES OF 5 TO 7 FEET WILL SUBSIDE TO 2 TO 4 FEET BY LATE AFTERNOON. WINDS OF 10 TO 20 KNOTS WILL SUBSIDE TO ABOUT 10 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LEZ148-149-192000- /O.CON.KCLE.SC.Y.0073.000000T0000Z-131119T2000Z/ GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1003 AM EST TUE NOV 19 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM THIS AFTERNOON EAST OF GENEVA-ON-THE-LAKE TO RIPLEY NEW YORK. * WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON. WAVES OF 5 TO 7 FEET TO SUBSIDE TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 9:45 AM EST, 18 minutes earlier.
Area forecast discussion, Nov 19, 9:45 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
945 AM EST TUE NOV 19 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVERHEAD TODAY THEN TO NEW ENGLAND ON
WEDNESDAY. LOW PRESSURE WILL TRACK OUT OF THE PLAINS LATE FRIDAY
INTO SATURDAY AND PULL A STRONG COLD FRONT ACROSS THE AREA. HIGH
PRESSURE OVER THE NORTHERN PLAINS WILL MOVE TOWARDS THE OHIO VALLEY
ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A CLEARING TREND CAN BE SEEN UPSTREAM ACROSS MICHIGAN AND HAVE
TRIED TO TIME THIS INTO OHIO THROUGH MID-DAY. CLOUDS MAY
EXPERIENCE SOME DIURNAL ENHANCEMENT TOWARDS LATE MORNING...WITH
THE DECREASING TREND RESUMING DURING THE AFTERNOON. NO SIGNIFICANT
DEVIATION FROM THIS WITH THE MID MORNING UPDATE.
PREVIOUS DISCUUSION...HIGH PRESSURE WILL CONTINUE TO BUILD IN
FROM THE WEST TODAY WHILE A TROUGH LINGERS OVER QUEBEC. WE HAD
LITTLE IN THE WAY OF LAKE EFFECT SNOW OVERNIGHT WITH RIDGING OVER
ALL BUT ABOUT THE EASTERN THIRD OF LAKE ERIE. SOME LIGHT SNOW
SHOWERS THAT WERE FOCUSED TOWARDS NEW YORK MAY SHIFT WESTWARD INTO
MAINLY NW PA AS WINDS THROUGH 850MB BECOME MORE NORTHERLY THIS
MORNING. AFTER THAT TIME THE MOISTURE DEPTH DECREASES WITH
STRENGTHENING SUBSIDENCE AND SHOWERS WILL COME TO AN END. NO
ACCUMULATION EXPECTED.
MOST MODELS NOT HANDLING THE CLOUD FIELD VERY WELL OVER THE
REGION. INVERSION HEIGHTS LOWER TODAY AS THE HIGH BUILDS OVERHEAD
AND THE RUC SEEMS TO BE DOING THE BEST WITH WITH HIGH 925MB
MOISTURE THROUGH THE DAY. WILL FAVOR A MORE PESSIMISTIC CLOUD
FORECAST WITH CLOUDS EVENTUALLY SCATTERING OUT THIS EVENING. HIGHS
WILL ONLY RECOVER A FEW DEGREES WITH COOL NORTHERLY FLOW WITH
HIGHS IN THE UPPER 30S/LOW 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
QUIET WEATHER WILL CONTINUE ON WEDNESDAY AS WE REMAIN UNDER THE
INFLUENCE OF HIGH PRESSURE EXTENDING FROM NEW ENGLAND. THERE WILL BE
SOME INCREASE IN CIRRUS AS THE UPPER LEVEL RIDGE SHIFTS EAST OF THE
AREA. WITH FLOW SHIFTING AROUND TO THE SOUTHEAST AND PERIODS OF
SUN...TEMPERATURES WILL RECOVER TO THE MID AND UPPER 40S.
UPPER LEVEL JET ENERGY APPROACHING CALIFORNIA WILL CARVE OUT A BROAD
TROUGH OVER THE WESTERN UNITED STATES WHILE A MORE COMPACT TROUGH
NEAR BRITISH COLUMBIA MOVES THROUGH THE NORTHERN STREAM. MOISTURE
WILL INCREASE OVER THE REGION FROM WEDNESDAY NIGHT INTO THURSDAY AS
SHORTWAVE ENERGY MOVES OUT OF THE TROUGH TO OUR WEST AND
SOUTHWESTERLY FLOW INCREASES. IT WILL TAKE A WHILE TO MOISTEN THE
ATMOSPHERE AND WILL ONLY CARRY LOW POPS...MAINLY IN THE WEST THROUGH
THURSDAY. CHANCES OF PRECIPITATION THEN INCREASE FROM THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST ACROSS THE AREA
IN ADVANCE OF THE STRENGTHENING TROUGH OVER CANADA. THE GFS IS
CONSIDERABLY STRONGER WITH THE SURFACE LOW AND LEAD PIECE OF UPPER
LEVEL ENERGY AND AN OUTLIER FROM SEVERAL OF THE OTHER LONG RANGE
MODELS AND OTHER GFS ENSEMBLE MEMBERS. WILL LEAN THE BETTER
CONSENSUS FOR NOW WITH A WEAKER SURFACE WAVE WHICH IS A LITTLE
SLOWER AND LESS ROBUST WITH PRECIPITATION.
PRECIPITAITON WILL LARGELY BE A RESULT OF ISENTROPIC ASCENT ON
THURSDAY NIGHT AND FRIDAY AND WILL BE ALL RAIN AS 850MB TEMPS WARM
TO 6C. FRONTOGENESIS STRENGTHENS ACROSS NW OHIO BY FRIDAY NIGHT AND
WILL INCLUDE A RAIN/SNOW MIX AS THERMAL PROFILES START TO COOL.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
WINTER IS GOING TO GET GOING OVER THE WEEKEND. THE MODELS CONTINUE
TO COME INTO BETTER AGREEMENT. BY THE START OF THE PERIOD VERY
STRONG COLD AIR ADVECTION WILL BE OCCURRING. PRECIP APPEARS LIKELY
ON SATURDAY WITH A TRANSITION FROM RAIN TO SNOW OCCURRING AS THE DAY
PROGRESSES. THE NEW GUIDANCE STILL DROPS 850 MB TEMPS TO NEG 16 BY
12Z SUNDAY AND IT APPEARS THAT THE SNOWBELT COULD SEE A GOOD LAKE
EFFECT EVENT. EVEN WESTERN AREAS COULD SEE SOME SNOW SHOWERS FROM
LAKE MICHIGAN. HAVE ONLY MADE MINOR ADJUSTMENTS TO THE PRECIP
FORECAST AS THE PREVIOUS PACKAGE ALREADY HAD LIKELY POPS IN.
SURFACE RIDGING WILL BEGIN TO OCCUR SUNDAY NIGHT INTO MONDAY AND
THIS SHOULD END THE SNOW THREAT. IF CURRENT TRENDS HOLD...SUSPECT
THAT SOME SORT OF WINTER WEATHER HEADLINES WILL BE NEEDED FOR
SUNDAY. HIGHS SUNDAY WILL BE ALMOST 20 DEGREES BELOW NORMAL WITH
READINGS STRUGGLING TO GET ABOVE 30 DEGREES. IT WILL ONLY BE A TAD
WARMER ON MONDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
STRATO CU CIGS CONTINUE TO BLANKET THE AREA THIS MORNING.
STARTING TO SEE THE CLOUDS BREAK UP OVER LOWER MICHIGAN AND EXPECT
CLEARING TO BEGIN ACROS THE AREA LATER THIS MORNING. IT WILL
LIKELY TAKE TILL LATE IN THE DAY BEFORE KERI AND KYNG LOSE THEIR
CIGS. FOR THE MOST PART CIGS SHOULD BE VFR THIS MORNING BUT A
COUPLE OF POCKETS OF MVFR REMAIN. THESE SHOULD LIFT SHORTLY. NW
FLOW WILL BECOME N THIS AFTERNOON AND THEN LIGHT AND VARIABLE
OVERNIGHT. THE SECOND HALF OF THE TAF PERIOD SHOULD BE MAINLY
CLEAR.
OUTLOOK...NON VFR POSSIBLE THURSDAY.
&&
.MARINE...
STILL SEEING SUSTAINED WINDS IN THE 20 TO 25 KNOT RANGE SO WILL KEEP
THE SMALL CRAFT HEADLINES GOING AS IS. SPEEDS SHOULD DIMINISH
QUICKLY THIS AFTERNOON AS HIGH PRESSURE BUILDS IN. THE FLOW WILL
BECOME SE TONIGHT AS THE SURFACE RIDGE MOVES EAST OF THE LAKE. SE
TO S FLOW IS THEN EXPECTED INTO THE END OF THE WEEK. LOW PRESSURE
WILL EVENTUALLY CROSS THE REGION SOMETIME FRIDAY PULLING ANOTHER
ARCTIC COLD FRONT ACROSS THE LAKE. STRONG WESTERLY WINDS WILL
DEVELOP BEHIND THE FRONT AND SPEEDS COULD GET CLOSE TO GALE FORCE IN
THE STRONG COLD AIR ADVECTION. THE STRONG FLOW WILL BECOME
NORTHWEST ON SATURDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR LEZ148-
149.
&&
SYNOPSIS...KEC
NEAR TERM...KEC/OUDEMAN
SHORT TERM...KEC
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINAHazardous weather outlook, Nov 19, 4:20 AM EST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EST TUE NOV 19 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-200930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 420 AM EST TUE NOV 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-200930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 420 AM EST TUE NOV 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 10:00 PM EST | Small Craft Advisory | CLE | 17 hr |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.